Q. Are uric acid medications and Paracetamol harmful to the liver?

Answered by
Dr. Noushif M
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 18, 2018 and last reviewed on: Oct 20, 2018

Hello doctor,

My father is 67 and a patient of hypertension and hypothyroidism. Recently, he has been detected with elevated bilirubin levels. Here are his recent symptoms: occasional mild fever (99 to 100.5 F). No apparent cold symptom. Typhoid test came negative. Mild nausea (feeling better after using Rablet D) Here are his additional problems (for quite some time): Shoulder ache which feels better with exercise and physiotherapy. Pain in the right toe which is mild to severe (was detected with high uric acid, generally feels better with medication, but also develops side effects. He does not feel well if he continues the uric acid medication for a long time.

#

Hello,

Welcome to icliniq.com.

  • The attached reports (attachment removed to protect patient identity) look alright except for fatty liver on the ultrasound scan. The liver function is fine. The bilirubin can just be observed, nothing worrisome.
  • I suggest he have Udiliv (Ursodiol) for three to four weeks and stop. Consult your specialist doctor, discuss with him or her and start taking the medicine with their consent.
  • He has to continue Eltroxin as thyroid levels are in the upper range. He can have Rablet-D whenever there is abdominal discomfort. Other regular medications can be continued.
  • Current symptoms can be closely observed. If a fever is persisting, please get a blood culture and urine culture done.
  • Avoid medicines which are harmful for the liver including over-the-counter medicines and ayurvedic tonics which can alter your liver function.

Hope your queries have been cleared. Please revert if you have any further queries.

For more information consult a general surgeon online --> https://icliniq.com./ask-a-doctor-online/general-surgeon

Thank you doctor,

His doctor has suggested a liver fibroscan. Also, he said something about backflow of blood from the heart to the liver which I did not understand. He said it is not anything to worry about though. Are uric acid medications and Paracetamol harmful to the liver? Do you suggest we stop using Adiliv syrup? It seems ayurvedic, but it was prescribed.

#

Hello,

Welcome back to icliniq.com.

  • Please check the uric acid levels and take medicines if needed, only after confirming its safety.
  • Adiliv is a nonallopathic syrup. The contents are not within my knowledge.

For more information consult a general surgeon online --> https://icliniq.com./ask-a-doctor-online/general-surgeon


Was this answer helpful?

 | 


Related Questions:
If I had six Paracetamol tablets and seven of Mefenamic acid, how bad can it be?

.. is really too high. You should not take medicines like this without a proper prescription from your doctor. You may have an acute liver failure. Stop them right now and take a high-carbohydrate diet for the next five to seven d...   Read full

How can itching be effectively and safely controlled during pregnancy?

The laboratory tests performed were LFT, billirubin, and sonography ...   Read full

Is it normal to have high SGOT and SGPT levels, immediately after stopping Udiliv?

You need further evaluation like fibroscan, to find out rare causes of liver enzyme elevation ... Lipid profile derangement causes fatty liver and fatty liver caus...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask a General Surgeon Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.